MAUDE Adverse Event Report: TELEFLEX MEDICAL WECKVISTA ACCESS BALLOON PORT 10MMX53MM; LAPAROSCOPE, GENERAL & PLASTIC

TELEFLEX MEDICAL WECKVISTA ACCESS BALLOON PORT 10MMX53MM; LAPAROSCOPE, GENERAL & PLASTIC
Model Number IPN914269
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/26/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device history review for the product weckvista access balloon port 10mmx53mm lot# 73j2000551 investigation did not show issues related to the complaint.
 
Event or Problem Description
After an inflation test of the balloon by 10ml of saline water, the device was inserted into the abdominal cavity.Inflation of the balloon was confirmed by a port camera.However, when removing the device at the end of the surgery, the balloon was found broken.
 
Additional Manufacturer Narrative
(b)(4).The customer returned one unit of 410944s weckvista access balloon port 10mmx53mm for investigation.The returned sample was visually examined with and without magnification.Visual examination of the returned device revealed that the sample appears used, as there is biological material present on the device.The balloon was found to have a tear along a seam at its distal end.Small scratches were observed beside it on the device body.Based on the returned sample, the inspection process for each device during manufacturing, and the customer description of confirmed inflation, the damage appears to be caused when the device was scraped during the procedure.Therefore, unintentional user error caused or contributed to this issue.The balloon was unable to inflate as a result of the tear in the balloon.The balloon was submerged, and bubbles were observed exiting at the tear.The customer initially stated that inflation of the balloon was confirmed by a port camera.Additional information was requested from the customer regarding how the product was handled at the time of the event.It was stated that the balloon was inflated with 10ml of sterilized saline water according to the ifu.However, it was stated that there was a possibility that when operating the camera toward the abdominal wall side, the device might have been angled, resulting in the broken balloon.The tecate manufacturing site was also contacted as part of this investigation.They stated that, according to gs-0168tec, each part produced is tested as a control process in normal production, and a completed part must remain inflated for a minimum of 30 minutes (the length of the conveyor).Additionally, also each part produced is 100% inspected by passing through a gage which helps to detect the overinflation condition on the balloon assembly.This information supports the probable root cause of unintentional user error.In addition, r & d was contacted as part of this investigation.Based on their inspection of the returned sample, user report, and the inspections at the manufacturing site, r & d concluded that the damage most likely occurred during use.This feedback also supports the probable root cause of unintentional user error.The ifu for this product, l05459, was reviewed as a part of this complaint investigation.The ifu informs the user, "fill the provided syringe with 10 cc of sterile liquid or 15 cc of air.Attach the syringe to the check valve and inflate slowly.Caution: over-inflation of the balloon may cause it to rupture.Note that 10 cc of fluid or 15 cc of air will completely inflate the balloon and further inflation is unnecessary and will increase the risk of balloon rupture." the ifu also states, "to ensure smooth insertion, avoid inserting instruments at an angle.Always attempt to insert instrumentation straight down the cannula." a corrective action is not required at this time as it appears that unintentional user error caused or contributed to this event.The reported complaint of "broken - balloon" was confirmed based upon the sample received.The balloon was found to have a tear along a seam at its distal end.Small scratches were observed beside it on the device body.Based on the observed damage, the device appears to have been scratched/scraped during the procedure.The customer, r & d, and the tecate manufacturing site were contacted as part of this investigation.All balloon ports are 100% inspected for proper inflation during the inspection process.It is unlikely that this type of damage was present at the time of manufacturing.A device history record review was performed and showed no evidence to suggest a manufacturing related issue.Based upon the damage observed, the information provided by the customer, and feedback from r & d and manufacturing, unintentional user error caused or contributed to this event.Teleflex will continue to monitor and trend on complaints of this nature.
 
Event or Problem Description

Brand Name
WECKVISTA ACCESS BALLOON PORT 10MMX53MM
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
rancho el descanso
tecate 21478
MX   21478
Manufacturer Contact
jasmine brown
3015 carrington mill blvd
morrisville, NC 27560
9193614124
MDR Report Key14647288
Report Number3003898360-2022-00217
Device Sequence Number14846410
Product Code GCJ
UDI-Device Identifier14026704645210
UDI-Public14026704645210
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K112456
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/21/2022
Device Model NumberIPN914269
Device Catalogue Number410944S
Device Lot Number73J2000551
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/26/2022
Supplement Date Received by Manufacturer07/13/2022
Initial Report FDA Received Date06/09/2022
Supplement Report FDA Received Date07/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/22/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown